Ohio, 2006

Flood and Hail in Ohio, June 7, 2006

June 7, 2006 · NWS ILN · 7 events in 6 counties and zones

4 thunderstorm wind, 2 hail, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 7, 3:18 PM EST, 36 minutes earlier.

Area forecast discussion, Jun 7, 3:18 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT WED JUN 7 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CLD FNT ACROSS INDIANA WILL DROP SE TONIGHT. TSRA HAVE ALREADY
DEVELOPED AHEAD OF THE FNT THAT WILL AFFECT THE REGION MAINLY
THIS EVENING. LINGERED POPS IN THE EAST OVERNIGHT AS H5 S/W
REMAINS OVER THE FA PROVIDING LIFT. WEAK H5 RIDGE AFFECTS THE FA
ON THU. GFS TRIES TO DEVELOP SOME SHRA IN THE NORTHERLY FLOW. FEEL
THAT THE GFS IS OVERDONE...SO DECIDED TO LEAVE THU DRY.

WENT CLOSE TO MAV TEMPS.

SITES

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LONG TERM FORECAST PERIOD STARTS OUT WITH HIGHLY AMPLIFIED UPPER
LEVEL FLOW CHARACTERIZED BY STRONG RIDGE OVER THE NATIONS MID
SECTION AND TROF OVER THE NORTH EAST. THIS PLACES THE OHIO VALLEY
IN A RELATIVELY ACTIVE NWRLY FLOW PATTERN ALOFT. TIMING OF TSTM
CHC/S WILL BE DIFFICULT WITH A SERIES OF RIDGE RIDERS DROPPING
SE THRU THE OHIO VALLEY. HAVE FOLLOWED A SOLN CLOSE TO LATEST GFS.

SFC HIGH PRESSURE NOSING IN TO KEEP THE AREA DRY FRIDAY INTO
FRI EVENING. MODELS HAVE TRENDED FURTHER N WITH MSTR AND PRECIP
ASSOCIATED WITH EMBEDDED S/W. THEREFORE HAVE ADDED MENTION OF
TSTMS LATE FRI NIGHT INTO THE SOUTHWEST AND ACRS ENTIRE REGION
ON SATURDAY. BEST CHC ACROSS THE S WITH ONLY A SLIGHT CHC ACROSS
THE NORTH.

HAVE DROPPED POPS DOWN TO SLIGHT CHC OF TSTMS AND LIMITED AREAL
COVERAGE TO FAR SOUTH SAT NIGHT AND THEN DRIED OUT THE ENTIRE
REGION EARLY ON SUNDAY. ANOTHER ENHANCED CHC OF STORMS SUNDAY AFTN
INTO SUNDAY EVENING DUE TO NEXT EMBEDDED S/W. HIGH PRESSURE LOOKS TO
PROVIDE DRY WX OVERNIGHT SUNDAY THRU MON NIGHT.

NEXT CHC ACRS THE SOUTH TUE WITH ONLY A SLIGHT CHC ACRS THE N. A
BETTER CHC FOR CONVECTION ON WEDNESDAY WITH STALLED FRONT LIFTING A
LTL NWD INTO THE LWR OH VLY.

&&

.AVIATION /18Z-18Z/...
SURFACE ANALYSIS SHOWS WARM FRONT FROM WESTERN LOWER MICHIGAN TO
SOUTHERN ILLINOIS. RADAR IMAGERY SHOWS PRE-FRONTAL BAND OF SHOWERS
FROM KCMH TO KCVG IS DYING OUT. HOWEVER, SATELLITE AND RADAR SHOWS
A FAVORED AREA OF CONVECTION FROM KDAY TO KBMG. THIS LINE WILL
CONTINUE TO STRENGTHEN IN THE DAYTIME HEATING...AND WILL LIKELY
AFFECT KCVG AND KLUK BETWEEN 19Z AND 21Z.

CONVECTION SHOULD BECOME MORE WIDESPREAD AS UPPER LOW NEAR LAKE
MICHIGAN BEGINS TO FILL IN BUT DIVE SOUTH INTO OHIO LATE THIS
EVENING. THIS WILL CONTINUE THREAT OF SHOWERS THROUGH AFT INTO THE
EVENING BEFORE INSTABILTY WANES AND ONLY SHOWERS ARE LEFT. WILL
BRING SOME MVFR CIGS IN FOR A PERIOD OVERNIGHT AS UPPER LOW SLIDES
INTO OHIO. THESE CONDITIONS ARE COMMON UPSTREAM.

CIGS AND AM FOG WILL BREAK OUT ON THE BACKSIDE OF UPPER LOW
THURSDAY AM.

TIPTON

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 7, 4:05 AM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT WED JUN 7 2006

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-080915-
LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-080915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
505 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT...ALONG WITH AN UPPER AIR DISTURBANCE WILL MOVE
ACROSS THE REGION THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 7, 2:19 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
319 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0311 PM     HAIL            5 SW VERSAILLES          39.01N  85.32W
06/07/2006  0.75 INCH       RIPLEY              IN   TRAINED SPOTTER
Local storm report, Jun 7, 3:20 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG    2 N GREENDALE            39.15N  84.86W
06/07/2006                  DEARBORN            IN   LAW ENFORCEMENT

            ONE TREE DOWN BETWEEN GUILFORD AND GREENDALE
Local storm report, Jun 7, 3:21 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG    AURORA                   39.07N  84.90W
06/07/2006                  DEARBORN            IN   LAW ENFORCEMENT

            LIMBS DOWNED
Local storm report, Jun 7, 3:54 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT WED JUN 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0454 PM     HAIL            WAPAKONETA               40.57N  84.19W
06/07/2006  0.75 INCH       AUGLAIZE            OH   TRAINED SPOTTER

The radar

The Cincinnati radar (KILN), 131 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail, 1 flood. Local standard time, as filed.

Hail, Auglaize

When
June 7, 3:54 PM EST to 3:58 PM EST
Where
Auglaize County, Wapakoneta
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -84.200

Thunderstorm Wind, Darke

When
June 7, 4:00 PM EST to 4:04 PM EST
Where
Darke County, Union City
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
40.217, -84.800

Trees and numerous large limbs were knocked down.

Thunderstorm Wind, Auglaize

When
June 7, 4:05 PM EST to 4:09 PM EST
Where
Auglaize County, 4 mi SE of Wapakoneta
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
40.533, -84.150

Trees and power poles were knocked down.

Hail, Miami

When
June 7, 4:50 PM EST to 4:54 PM EST
Where
Miami County, Piqua
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.150, -84.233

Flood, Shelby

When
June 7, 5:00 PM EST to 6:00 PM EST
Where
Shelby County, 5 mi SE of Sidney
Reported by
LAW ENFORCEMENT
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

A few roads were flooded.

Thunderstorm Wind, Butler

When
June 7, 5:18 PM EST to 5:21 PM EST
Where
Butler County, Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.517, -84.733

A few trees were downed.

Thunderstorm Wind, Champaign

When
June 7, 5:30 PM EST to 5:34 PM EST
Where
Champaign County, St Paris
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.117, -83.950

One tree was knocked down. A large tree limb fell onto an automobile, causing minor damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514368, 5514367, 5514369, 5514370, 5514373, 5514371, 5514372.